Drug reaction with eosinophilia and systemic symptoms (DRESS)‎ presenting with primary diagnosis of hepatocellular carcinoma

Joint Authors

Hormati, Ahmad
Alimi, Faizah
Adili, Sayyid Hasan
Zojaji, Mohaddeseh

Source

Iranian Red Crescent Medical Journal

Issue

Vol. 22, Issue 3 (31 Mar. 2020), pp.1-4, 4 p.

Publisher

Iranian Hospital

Publication Date

2020-03-31

Country of Publication

United Arab Emirates

No. of Pages

4

Main Topic

Diseases

Topics

Abstract EN

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is an uncommon systemic allergic reaction, which usually occurs due to a specific medication.

The most common presentation is fever, skin eruption, and lymphadenopathy that presents two to eight weeks after exposure to the culprit drug.

In some cases, evidence of internal organ involvement including renal failure, respiratory symptoms, or liver involvement may present.

These symptoms may present weeks to months after the exposure or even discontinuing the drug, which makes the diagnosis challenging.

This report presents a young man with first presentation of icter and elevated liver enzymes, whose laboratory and imaging studies failed to diagnose the disease.

A liver biopsy was performed and the pathologist reported hepatocellular carcinoma (HCC).

A high level of serum alpha-fetoprotein was consistent with the histologic findings, but concerning the uncommon clinical setting, the pathologic specimen was reviewed by another pathologist, which reported hepatocyte regeneration following hepatitis.

This finding was consistent with elevated serum alpha-fetoprotein.

A retrospective review revealed the history of using ceftriaxone nine months before the presentation and his final diagnosis was the DRESS syndrome with a dramatic response to corticosteroid treatment.

American Psychological Association (APA)

Hormati, Ahmad& Alimi, Faizah& Adili, Sayyid Hasan& Zojaji, Mohaddeseh. 2020. Drug reaction with eosinophilia and systemic symptoms (DRESS) presenting with primary diagnosis of hepatocellular carcinoma. Iranian Red Crescent Medical Journal،Vol. 22, no. 3, pp.1-4.
https://search.emarefa.net/detail/BIM-954821

Modern Language Association (MLA)

Hormati, Ahmad…[et al.]. Drug reaction with eosinophilia and systemic symptoms (DRESS) presenting with primary diagnosis of hepatocellular carcinoma. Iranian Red Crescent Medical Journal Vol. 22, no. 3 (Mar. 2020), pp.1-4.
https://search.emarefa.net/detail/BIM-954821

American Medical Association (AMA)

Hormati, Ahmad& Alimi, Faizah& Adili, Sayyid Hasan& Zojaji, Mohaddeseh. Drug reaction with eosinophilia and systemic symptoms (DRESS) presenting with primary diagnosis of hepatocellular carcinoma. Iranian Red Crescent Medical Journal. 2020. Vol. 22, no. 3, pp.1-4.
https://search.emarefa.net/detail/BIM-954821

Data Type

Journal Articles

Language

English

Notes

Includes bibliographical references : p. 4

Record ID

BIM-954821